Alert archive / Colorado / Winter Storm Watches in 2014
Winter Storm Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 6, 2014, 3:18 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Feb 7, 2014, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 3:18 PM MST (22:18 UTC)
- In effect from
- Feb 7, 2014, 5:00 PM MST
- Expired
- Feb 7, 2014, 4:14 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WWUS45 KPUB 062218 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MST THU FEB 6 2014 COZ068-070430- /O.EXB.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 318 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST FRIDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE REGION LATE TONIGHT THROUGH FRIDAY NIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH FRIDAY AFTERNOON AND EVENING. * IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY AFTERNOON AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ058-060-070430- /O.NEW.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/ /O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 318 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. * LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND DRIFTING SNOW. * WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY. * IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL LIKELY DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
3 follow-up statements
798 WWUS45 KPUB 070406 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 906 PM MST THU FEB 6 2014 COZ058-060-071015- /O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/ /O.CON.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 906 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND DRIFTING SNOW. * WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY. * IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL LIKELY DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ068-071015- /O.CON.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 906 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE REGION LATE TONIGHT THROUGH FRIDAY NIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH FRIDAY AFTERNOON AND EVENING. * IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY AFTERNOON AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
556 WWUS45 KPUB 070644 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1144 PM MST THU FEB 6 2014 COZ058-060-071245- /O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/ /O.CON.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 1144 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND DRIFTING SNOW. * WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY. * IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL LIKELY DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ068-071245- /O.CON.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1144 PM MST THU FEB 6 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE REGION LATE TONIGHT THROUGH FRIDAY NIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH FRIDAY AFTERNOON AND EVENING. * IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY AFTERNOON AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
280 WWUS45 KPUB 071114 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 414 AM MST FRI FEB 7 2014 COZ058-060-071715- /O.UPG.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/ /O.NEW.KPUB.WS.W.0003.140208T0000Z-140210T0000Z/ /O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 414 AM MST FRI FEB 7 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A LONG DURATION SNOW STORM IS EXPECTED ACROSS THE CENTRAL MOUNTAINS. THIS STORM WILL LAST THROUGH AT LEAST THE WEEKEND. ON AND OFF LIGHT TO MODERATE SNOW IS EXPECTED TODAY AND WILL BECOME MORE STEADY AND HEAVIER TONIGHT AND WILL LAST INTO THE WEEKEND. * SNOW ACCUMULATION...TWO TO 3 FEET OF SNOW IS LIKELY THROUGH THE WEEKEND. * WIND...THE WINDS WILL GRADUALLY INCREASE THROUGH TODAY. WINDS EARLY TODAY WILL BE WEST TO NORTHWEST AT 15 TO 30 WITH GUST TO 40 MPH INCREASING TO 20 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT. THESE WINDS WILL LAST THROUGH SATURDAY AND DECREASE SOMEWHAT ON SUNDAY. * IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS TODAY THROUGH AT LEAST SUNDAY. TRAVEL CONDITIONS WILL DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. IF YOU PLAN TO TRAVEL IN THE MOUNTAINS THIS WEEKEND MAKE SURE YOU HAVE A SURVIVAL KIT IN YOUR VEHICLE. PLEASE MONITOR THE CDOT WEB SITE FOR TRAVEL RESTRICTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ068-071715- /O.EXT.KPUB.WW.Y.0006.000000T0000Z-140208T1800Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 414 AM MST FRI FEB 7 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST SATURDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE REGION LATE TONIGHT THROUGH FRIDAY NIGHT. * SNOW ACCUMULATION...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH MIDDAY SATURDAY. * WIND...WEST WINDS 15 TO 30 MPH INCREASING TO 20 TO 40 MPH WITH GUSTS TO 50 MPH TONIGHT AND SATURDAY. * IMPACT...MODERATE TO OCCASIONALLY HEAVY SNOW AT TIMES WILL CAUSE POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS. STRONG WINDS WILL CAUSE WHITEOUT CONDITIONS...ESPECIALLY TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HODANISH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 10:26 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 6, 10:26 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1026 AM MST THU FEB 6 2014 .UPDATE... ISSUED AT 952 AM MST THU FEB 6 2014 UPDATED FCST TO ALLOW WIND CHILL ADVISORY TO EXPIRE...WITH TEMPS NOW RISING ABOVE ZERO. ALSO TWEAKED POPS FOR LATER TODAY...CONTDVD WILL CONTINUE TO SEE SNOW WHILE ERN RANGES AND PLAINS SHOULD STAY MAINLY DRY. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 243 AM MST THU FEB 6 2014 ...24 MORE HOURS OF COLD... ...SNOW ALONG THE CONTDVD... CURRENTLY... IT WAS VERY COLD OVER THE REGION AS OF 3 AM. TEMPERATURES WERE GENERALLY -10 TO -20F ALONG THE I-25 CORRIDOR WHILE FARTHER EAST TEMPS WERE IN THE NEGATIVE SINGLE DIGITS. CLOUDINESS OVER THE EASTERN PLAINS WAS LIKELY KEEPING TEMPS UP A BIT. OVER THE VALLEYS AND MTNS TEMPS WERE GENERALLY ZERO TO -10F. WARMER AIR WAS TRYING TO SNEAK UP IN THE SAN LUIS VALLEY AS TEMPS WERE IN THE TEENS ON THE FAR S VALLEY FLOOR AND ADJ SLOPES OF THE MTNS. NOTICEABLY WARMER AIR WAS NOTED OVER THE WEST SLOPE AND NW NEW MEXICO (TEMPS IN THE 20S). SNOW WAS FALLING OVER THE CONTDVD AS PER OBS. TODAY... WE WILL BEGIN TO WARM UP MOST LOCATIONS TODAY. AREAS THAT WILL NOT SEE TOO MUCH OF A WARM UP INCLUDE AREAS OF THE PLAINS GENERALLY BELOW 5000 FEET AS THIS COLD ARCTIC AIR IS LIKELY TO REMAIN ENTRENCHED OVER THESE REGIONS FOR THE ENTIRE DAY AS SFC HIGH PRESSURE REMAINS TO OUR EAST. AREAS GENERALLY ABOVE THIS ELEVATION WILL LIKELY WARM UP (RELATIVE TO YDAY)...WITH HIGHS IN THE TEEN AND 20S. AREAS WHICH WILL SEE THE MOST NOTICEABLE WARM UP WILL BE JUST EAST OF THE ALL THE MTNS. THE DEMARCATION BETWEEN THE ARCTIC AIR ON THE PLAINS AND THE WARMER AIR COMING OFF THE MTNS WILL LIKELY BE RATHER SHARP...HOWEVER TRYING TO FORECAST THE EXACT LOCATION OF THIS GRADIENT IS NEARLY IMPOSSIBLE. THE MTNS ALONG THE CONTDVD WILL LIKELY SEE STEADY LIGHT TO OCCNL MODERATE SNOW TODAY...WITH THE HEAVIER SNOW IN THE C MTNS. 2-4 INCHES WILL BE POSSIBLE IN THE C MTNS WITH GENERALLY 1-3 OVER THE SAN JUANS. BREEZY CONDITIONS WILL OCCUR IN THE MTNS. TONIGHT... I EXPECT A SHARP GRADIENT ONCE AGAIN IN TEMPS TONIGHT. AREAS GENERALLY WEST OF I-25 AND THE HIGHER ELEVATIONS OF THE RATON MESA WILL LIKELY SEE LOW TEMPS IN THE TEENS WHILE FARTHER EAST ON THE PLAINS TEMPS WILL FALL INTO THE SINGLE DIGITS. THE SAN LUIS VALLEY WILL BE COLD WITH TEMPS BELOW ZERO ON MOST OF THE VALLEY FLOOR. SINGLE DIGITS AND TEENS WILL OCCUR IN THE MTNS. SNOW WILL LIKELY PICK UP A BIT ALONG THE CONTDVD WITH ADDITIONAL SNOW ACCUMULATIONS OVER THE SAN JUANS AND C MTNS. 2-4" IS LIKELY. WINDS WILL BE IN THE 15-30 MPH RANGE AT THE HIGHER ELEVATIONS AT TIMES. \/HODANISH .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 243 AM MST THU FEB 6 2014 OVERALL...GENERALLY A WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WILL KEEP THE THREAT OF SNOW IN PLACE FOR THE CONTDVD THROUGH TUE. A SHOT AT SOME SNOW WILL RETURN TO THE EASTERN PLAINS FOR MON AND TUE AS HIGH PRESSURE SINKS INTO THE CENTRAL PLAINS OF THE US. FRIDAY THROUGH SUNDAY...BRISK W-NW FLOW ALOFT CONTINUES ACROSS THE REGION...WITH A NEARLY CONSTANT STREAM OF MOISTURE DIRECTED AT THE CONTDVD. ONGOING ADVISORY FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES LOOKS GOOD THROUGH THE FIRST HALF OF THE DAY FRI...BUT LATER SHIFTS WILL MOST LIKELY HAVE TO EXTEND THROUGH SAT MORN. OTHERWISE...TEMPS WILL GRADUALLY WARM IN THE LEE OF THE SOUTHERN FRONT RANGE...ALONG THE I25 CORRIDOR. FARTHER EAST...CLOSER TO THE KANSAS BORDER...THE COLDER AIR IS EXPECTED TO BE RELUCTANT TO MOVE OUT...AND IN FACT WILL BE REINFORCED ON SUNDAY AS LLVL EASTERLY FLOW REDEVELOPS. MONDAY AND TUESDAY...STARTING LATE SUN NIGHT SFC HIGH PRESSURE DROPS DOWN INTO THE CENTRAL US...PUSHING COLDER AIR AND MOISTURE BACK INTO EASTERN CO. WIDESPREAD SNOW CHANCES WILL SPREAD ACROSS THE PLAINS ON MON...WITH THE BEST SHOT AT SOME ACCUMULATING SNOW OCCURRING MON EVE. FORECAST MAX TEMPS FOR MON AND TUE WILL LIKELY DROP FURTHER IN FOLLOWING FORECAST ISSUANCES. WEDNESDAY...SLIGHT RIDGING OVER THE DESERT SW IMPLIES SOME DRYING FOR THE STATE AND PERHAPS A LACK OF SNOW BEGINNING WED. THE EC MODEL IS SLIGHTLY MORE PESSIMISTIC...BUT FOR NOW WILL SIDE WITH THE GFS. TEMPS WILL ONCE AGAIN BE ON THE REBOUND WITH MAX TEMPS IN THE 40S FOR THE PLAINS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1020 AM MST THU FEB 6 2014 MAIN CONCERN WILL BE CHANCES FOR LIGHT PRECIP TODAY AND CIGS TONIGHT. STILL A CHANCE OF FG AT KALS AND THE SAN LUIS VALLEY...BUT BASED ON RECENT TRENDS NOT HIGH ENOUGH A PROB TO EXPLICITLY MENTION IN THE TAF. COULD SEE SOME BR OR LOW CIGS EARLY FRI MORNING. AT KPUB AND KCOS...SHOULD SEE GRADUAL IMPROVEMENT LATER TONIGHT. KPUB HAS CLEARED AND SHOULD STAY FREE OF LOW CIGS EXPECT POSSIBLY LATE THIS AFTERNOON AND EARLY EVE. COULD SEE A PERIOD OF LOW CIGS AND POSSIBLY LIGHT PRECIP IN THE 23-03Z TIME PERIOD...ALTHOUGH PRECIP CHANCES ARE LOW AND ANY PRECIP SHOULD BE VERY LIGHT. VFR LIKELY FOR TOMORROW. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST FRIDAY FOR COZ058-060. && UPDATE...ROSE SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, Feb 6, 3:16 PM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MST THU FEB 6 2014 COZ058>089-093>099-072230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 316 PM MST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE ACROSS THE CONTINENTAL DIVIDE TONIGHT. TWO TO FOUR ADDITIONAL INCHES OF ACCUMULATION ARE EXPECTED OVERNIGHT. WINDS OF 20 TO 40 MPH WILL CAUSE BLOWING SNOW ACROSS THE MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL CONTINUE TO FALL OVER THE CONTINENTAL DIVIDE THROUGH THE WEEKEND. AFTER A BRIEF LULL IN SNOWFALL FRIDAY NIGHT...SNOW WILL INCREASE IN INTENSITY ON SATURDAY...AND ADDITIONAL ACCUMULATIONS OF SEVEN TO FOURTEEN INCHES ARE POSSIBLE OVER THE CENTRAL MOUNTAINS BY SUNDAY. GUSTY WEST TO NORTHWEST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...LOW VISIBILITIES...AND HAZARDOUS TRAVEL CONDITIONS THROUGH THE WEEKEND. THE LAST OF SEVERAL STORM SYSTEMS WILL MOVE THROUGH EASTERN COLORADO EARLY ON MONDAY...AND MAY BRING SOME LIGHT ACCUMULATING SNOW TO THE PLAINS ALONG WITH MORE SNOW FOR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY FROM LATE TODAY THROUGH TONIGHT ACROSS THE CONTINENTAL DIVIDE REGION. 44/44
Nearby
Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.